Alert archive / Mississippi / Red Flag Warnings in 2010

Red Flag Warning 56, NWS Mobile, AL

October 1, 2010Choctaw County, Clarke County, Washington County, Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this red flag warning at Oct 1, 2010, 2:58 PM CDT for Choctaw County, Clarke County, Washington County, Alabama; 5 counties in Mississippi. It took effect at Oct 2, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2010, 2:58 PM CDT (19:58 UTC)
In effect from
Oct 2, 2010, 12:00 PM CDT
Expired
Oct 2, 2010, 6:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS84 KMOB 011958
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT FRI OCT 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE...

...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON FOR SOUTHEAST
MISSISSIPPI...PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE...

.A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA THROUGH THE
WEEKEND. AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE MID TO
UPPER TWENTIES...AND DISPERSION VALUES WILL BE MODERATE TO HIGH
ACROSS THE AREA THROUGH THE WEEKEND.

ALZ054>060-021200-
/O.CAN.KMOB.FW.A.0049.101002T1700Z-101002T2300Z/
/O.NEW.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
/O.CON.KMOB.FW.W.0055.000000T0000Z-101001T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
258 PM CDT FRI OCT 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED FOR SATURDAY AFTERNOON...

AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE MID TO UPPER
TWENTIES THIS AFTERNOON AND AGAIN ON SUNDAY COMBINED WITH 20 FOOT
WINDS NEAR 10 MPH. LOWEST AFTERNOON RELATIVE HUMIDITIES WILL DROP
INTO THE MID TO UPPER TWENTIES SATURDAY AFTERNOON...BUT THE 20 FOOT
WINDS WILL BE LESS THAN 10 MPH. DISPERSION VALUES WILL BE MODERATE
TO HIGH ACROSS THE AREA THROUGH THE WEEKEND.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

ALZ051>053-061>064-FLZ001>006-MSZ067-075-076-078-079-021200-
/O.UPG.KMOB.FW.A.0049.101002T1700Z-101002T2300Z/
/O.NEW.KMOB.FW.W.0056.101002T1700Z-101002T2300Z/
/O.NEW.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
/O.CON.KMOB.FW.W.0055.000000T0000Z-101001T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
258 PM CDT FRI OCT 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE MID TO UPPER
TWENTIES THIS AFTERNOON AND AGAIN ON SATURDAY AND SUNDAY. 20 FOOT
WIND SPEEDS WILL BE NEAR 10 MPH EACH AFTERNOON. DISPERSION VALUES
WILL BE MODERATE TO HIGH ACROSS THE AREA THROUGH THE WEEKEND.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$
3 follow-up statements
507 
WWUS84 KMOB 020418
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1118 PM CDT FRI OCT 1 2010

...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON FOR SOUTHEAST
MISSISSIPPI...PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE...

.A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA THROUGH THE
WEEKEND. AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE MID TO
UPPER TWENTIES...AND DISPERSION VALUES WILL BE MODERATE TO HIGH
ACROSS THE AREA THROUGH THE WEEKEND.

ALZ051>053-061>064-FLZ001>006-MSZ067-075-076-078-079-022030-
/O.CON.KMOB.FW.W.0056.101002T1700Z-101002T2300Z/
/O.CON.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1118 PM CDT FRI OCT 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY
AFTERNOON. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

&&

$$

ALZ054>060-022030-
/O.CON.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
1118 PM CDT FRI OCT 1 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

&&

$$
885 
WWUS84 KMOB 021125
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT SAT OCT 2 2010

...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING FOR SOUTHEAST MISSISSIPPI...THE NORTHWEST FLORIDA
PANHANDLE...AND A PORTION OF SOUTHWEST ALABAMA...

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE...

.A DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA THROUGH THE
WEEKEND. LOWEST AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE MID
TO UPPER TWENTIES BOTH THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON.

ALZ051>053-061>064-FLZ001>006-MSZ067-075-076-078-079-030330-
/O.CON.KMOB.FW.W.0056.101002T1700Z-101002T2300Z/
/O.CON.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CDT SAT OCT 2 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY
AFTERNOON. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

&&

$$

ALZ054>060-030330-
/O.CON.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
625 AM CDT SAT OCT 2 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$
307 
WWUS84 KMOB 021820
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT SAT OCT 2 2010

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM CDT THIS
EVENING FOR SOUTHEAST MISSISSIPPI...THE NORTHWEST FLORIDA
PANHANDLE...AND A PORTION OF SOUTHWEST ALABAMA FOR A LONG DURATION
OF CRITICALLY LOW HUMIDITY...

...A RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 6 PM CDT SUNDAY FOR
THE NORTHWEST FLORIDA PANHANDLE...AND SOUTHWEST ALABAMA FOR A LONG
DURATION OF CRITICALLY LOW HUMIDITY AND GUSTY NORTHERLY WINDS...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
SOUTHEAST MISSISSIPPI FOR THE POTENTIAL OF A LONG DURATION OF
CRITICALLY LOW HUMIDITY...

.A COLD FRONTAL PASSAGE TONIGHT AND HIGH PRESSURE BUILDING IN ITS
WAKE BRINGS A REINFORCEMENT TO THE DRY WEATHER CONDITIONS OVER THE
NORTHERN GULF COAST THROUGH THE WEEKEND.

ALZ051>053-061>064-FLZ001>006-031130-
/O.UPG.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
/O.NEW.KMOB.FW.W.0057.101003T1700Z-101003T2300Z/
/O.CON.KMOB.FW.W.0056.000000T0000Z-101002T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
120 PM CDT SAT OCT 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS NOW ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SUNDAY. THE
FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

LATEST FORECASTS INDICATE LOWEST AFTERNOON HUMIDITIES MOVING INTO
CRITICAL LEVELS OVER THE WARNING AREA. DAYTIME HUMIDITIES OF 25 TO 30
PERCENT TODAY ARE FORECAST TO BE LOWER ON SUNDAY...RANGING FROM 23 TO
28 PERCENT THEN. GUSTY NORTHERLY WINDS ON SUNDAY WILL COMBINE WITH
LOW HUMIDITY TO ELEVATE THE FIRE DANGER FURTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION OF LOW
RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH POTENTIAL.

&&

$$

ALZ054>060-031130-
/O.UPG.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
/O.NEW.KMOB.FW.W.0057.101003T1700Z-101003T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
120 PM CDT SAT OCT 2 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS NOW ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SUNDAY. THE
FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. 

LATEST FORECASTS INDICATE LOWEST AFTERNOON HUMIDITIES MOVING INTO
CRITICAL LEVELS OVER THE WARNING AREA. DAYTIME HUMIDITIES ARE
FORECAST TO RANGE FROM 23 TO 28 PERCENT SUNDAY. GUSTY NORTHERLY WINDS
ON SUNDAY WILL COMBINE WITH LOW HUMIDITY TO ELEVATE THE FIRE DANGER
FURTHER.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION OF LOW
RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH POTENTIAL.


$$

MSZ067-075-076-078-079-031130-
/O.CON.KMOB.FW.W.0056.000000T0000Z-101002T2300Z/
/O.CON.KMOB.FW.A.0051.101003T1700Z-101003T2300Z/
WAYNE-PERRY-GREENE-STONE-GEORGE-
120 PM CDT SAT OCT 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

LATEST FORECASTS INDICATE LOWEST AFTERNOON HUMIDITIES MOVING INTO
CRITICAL LEVELS OVER THE WARNING AREA. DAYTIME HUMIDITIES OF 25 TO 30
PERCENT TODAY ARE FORECAST TO BE LOWER ON SUNDAY...RANGING FROM 23 TO
28 PERCENT THEN. GUSTY NORTHERLY WINDS ON SUNDAY COULD COMBINE WITH
LOW HUMIDITY TO ELEVATE THE FIRE DANGER FURTHER.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION OF LOW
RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH POTENTIAL.

THE FIRE WEATHER WATCH ON SUNDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 1, 4:00 AM CDT, 10 hours 58 minutes earlier.

Area forecast discussion, Oct 1, 4:00 AM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT FRI OCT 01 2010

.SHORT TERM (TODAY AND TONIGHT)...MID TO UPPER TROF AXIS WILL
CONTINUE TO MOVE EASTWARD ACROSS THE CENTRAL GULF STATES THOUGH DIG
FURTHER SOUTHWARD AS IT CONTINUES TO SHIFT EAST IN RESPONSE TO NEXT
IMPULSE OR SHORT WAVE MOVING SOUTH AND EAST ACROSS THE UPPER MS
RIVER VALLEY AND GREAT LAKES REGION. MAIN CONCERN WITH THIS PATTERN
WILL BE THE PERSISTENT NORTHERLY FLOW OR COLD AIR ADVECTION ACROSS
THE FORECAST AREA GIVING WAY TO NEAR NORMAL MAX TEMPS ACROSS THE
CWFA THIS AFT...HIGHS IN THE LOWER 80S OVER NORTHERN SECTIONS OF SE
MS STRETCHING EASTWARD OVER INLAND AREAS OF EXTREME SW AL AND IN THE
MIDDLE 80S FOR ALL OTHER AREAS STRETCHING SOUTHWARD TO THE AL AND
NWFL COAST...FOLLOWED BY MIN TEMPS IN THE UPPER 40S TO NEAR 50 FOR
INLAND AREAS GENERALLY NORTH OF A LINE STRETCHING FROM LEAKESVILLE
MS TO ANDALUSIA AL. OTHERWISE...SKIES WILL BE MOSTLY SUNNY TODAY
WITH CLEAR SKIES TONIGHT WITH AFTERNOON RELATIVE HUMIDITIES DIPPING
TO THE MID TO UPPER 20 PERCENT RANGE. 32/EE

FOR SATURDAY THROUGH SUNDAY NIGHT...A SERIES OF STRONG SHORTWAVES
MOVING DOWN INTO THE LONGWAVE TROF PATTERN OVER THE EASTERN STATES
RESULT IN THE FORMATION OF A CLOSED LOW OVER THE EAST CENTRAL STATES
BY SUNDAY NIGHT.  THIS ENHANCES THE ALREADY DRY DEEP LAYER NORTHERLY
FLOW WITH PRECIPITABLE WATER VALUES DROPPING LOWER TO AROUND A THIRD
OF AN INCH BY SUNDAY NIGHT.  THE BROAD DOME OF HIGH PRESSURE OVER
THE EASTERN AND CENTRAL STATES STRENGTHENS AS A 1032 MB HIGH DROPS
OUT OF CANADA AND MOVES SLOWLY ACROSS THE GREAT LAKES REGION.
TEMPERATURES TREND COOLER OVER THE FORECAST AREA IN THE PERSISTENT
NORTHERLY FLOW WITH A WEAK REINFORCING COLD FRONT MOVING THROUGH THE
FORECAST AREA SATURDAY NIGHT INTO SUNDAY.  HIGHS START AROUND
SEASONABLE LEVELS ON SATURDAY FOLLOWED BY HIGHS A FEW DEGREES BELOW
SEASONABLE LEVELS ON SUNDAY.  WITH CLEAR SKIES AND WINDS TENDING TO
DECOUPLE AT NIGHT...TEMPERATURES WILL TEND TO BE SEVERAL DEGREES
BELOW SEASONABLE LEVELS. /29

.LONG TERM (MONDAY THROUGH THURSDAY)...THE CLOSED UPPER LOW OVER THE
EAST CENTRAL STATES MOVES SLOWLY EASTWARD THROUGH WEDNESDAY
NIGHT...THEN OPENS UP AND BEGINS TO EJECT OFF TO THE NORTHEAST ON
THURSDAY.  THE 1032 MB DOME OF HIGH PRESSURE CENTERED OVER THE
EASTERN GREAT LAKES WEAKENS AND SHIFTS TO BE CENTERED OVER THE EAST
CENTRAL PLAINS BY THURSDAY.  THE BEGINNING OF THE LONG TERM PERIOD
WILL START WITH DAYTIME HIGHS SEVERAL DEGREES BELOW SEASONABLE
LEVELS...THEN TREND SLOWLY TO SLIGHTLY BELOW SEASONABLE LEVELS BY
THURSDAY.  NIGHTTIME TEMPERATURES WILL INITIALLY BE AROUND TEN
DEGREES BELOW SEASONABLE LEVELS MONDAY NIGHT AND DESPITE THE
SOMEWHAT MODERATING TREND...STILL BE SEVERAL DEGREES BELOW
SEASONABLE LEVELS BY THURSDAY NIGHT DUE TO CONTINUING CLEAR SKIES
AND WINDS TENDING TO DECOUPLE OVERNIGHT. /29

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE NORTH
CENTRAL GULF THROUGH EARLY NEXT WEEK GIVING WAY TO A PERSISTENT
OFFSHORE FLOW AT 15 TO 20 KNOTS THROUGH SAT THEN BUILDING TO 20 TO
25 KNOTS SUNDAY THROUGH EARLY NEXT WEEK AS COLDER AIR SHIFTS
SOUTHWARD. BETTER WINDS SPEEDS AND SEA HEIGHTS WILL CONTINUE TO
OCCUR DURING THE LATE NIGHT AND EARLY MORNING HOURS THROUGH THE
FORECAST PD DUE TO COLD AIR DRAINAGE. SEAS WILL RANGE FROM 2 TO 4
FEET OUT TO 20 NM AND 3 TO 5 FEET OUT TO 60 NM THROUGH
SAT...BUILDING THE 4 TO 6 FEET OUT TO 20 NM AND 5 TO 7 FEET OUT TO
60 NM LATE IN THE WEEKEND INTO EARLY NEXT WEEK. NORTHERLY WINDS OF
20 TO 25 KNOTS CAN BE EXPECTED LATE IN THE WEEKEND AND EARLY NEXT
WEEK WITH THIS NEXT SURGE. 32/EE

&&

.AVIATION (12Z ISSUANCE)...VFR CONDITIONS THROUGH 12 SAT. WINDS WILL
BE GENERALLY FROM THE NORTH AT AROUND 10 KTS WITH GUSTS TO AROUND 18
KTS DURING THE DAY AND NEAR THE COAST THROUGH SAT MORNING. 32/EE

&&

.FIRE WEATHER...A STATEWIDE FIRE RISK ALERT WAS ISSUED BY THE STATE
OF MISSISSIPPI YESTERDAY AND A FIRE WEATHER WATCH WAS ISSUED FOR OUR
MISSISSIPPI AREA PER A REQUEST BY THE STATE.  AFTERNOON RELATIVE
HUMIDITIES IN MISSISSIPPI WILL BE NEAR CRITICAL LEVELS OF 25 PERCENT
ALTHOUGH THE WIND CRITERIA OF 15 MPH WILL BE NOT BE MET WITH SURFACE
WINDS GENERALLY AROUND 10 MPH.  HAVE OPTED TO GO AHEAD WITH A RED
FLAG WARNING FOR OUR MISSISSIPPI AREA CONSIDERING THE PRIOR REQUEST
BY THE STATE.  RELATIVE HUMIDITIES FOR OUR ALABAMA AREA WILL BE IN
THE UPPER TWENTIES THIS AFTERNOON AND JUST BELOW THE CRITICAL
THRESHOLD OF 30 PERCENT.  WINDS WILL BE CLOSE TO THE 20 FT WIND
REQUIREMENT OF 10 MPH FOR MUCH OF THE AREA AND CONSIDERING THAT A
STATEWIDE FIRE ALERT REMAINS IN EFFECT FOR ALABAMA HAVE OPTED FOR A
RED FLAG WARNING FOR ALL OF OUR ALABAMA COUNTIES AS WELL.  CRITERIA
WILL EASILY BE MET FOR THE NORTHWEST FLORIDA PANHANDLE AND WILL HAVE
A RED FLAG WARNING FOR THIS AREA.  RELATIVE HUMIDITIES WILL DROP
TO BELOW CRITICAL LEVELS OVER THE ENTIRE AREA ON SATURDAY ALTHOUGH
THE 20 FT WINDS LOOK TO BE BELOW CRITICAL LEVELS FOR MISSISSIPPI AND
ALABAMA.  CONSIDERING THE FIRE ALERTS IN EFFECT...HAVE DECIDED WITH
GO WITH A FIRE WEATHER WATCH FOR THE ENTIRE AREA FOR SATURDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  54  82  56 /  00  00  00  05
PENSACOLA   86  58  84  60 /  00  00  00  05
DESTIN      81  67  84  62 /  00  00  00  05
EVERGREEN   84  50  82  50 /  00  00  05  05
WAYNESBORO  81  47  82  46 /  00  00  00  00
CAMDEN      84  50  81  50 /  00  00  05  05
CRESTVIEW   86  54  84  51 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     RED FLAG WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...NONE.

&&
Hazardous weather outlook, Oct 1, 5:55 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT FRI OCT 1 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT FRI OCT 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG NORTHERLY WINDS OVER THE MARINE AREA WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON DUE TO LOW RELATIVE
HUMIDITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE TO STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CONTINUE
TO GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT...PARTICULARLY
DURING THE OVERNIGHT AND EARLY MORNING HOURS. A FIRE WEATHER WATCH
IS IN EFFECT FOR THE NORTHWEST FLORIDA PANHANDLE ON SATURDAY
AFTERNOON DUE TO LOW RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 6:05 AM CDTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more12 hr
Oct 1, 2:58 PM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more39 hr

Nearby

Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.